# SDR CA100218008

- Difficulty date: February 18, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Cessna 182P
- Aircraft time: 5,624 hours
- Engine: Cont O470R
- Propeller: Mcauly 2A34C203
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: ECE680ST
- Condition: Damaged
- Location: Engine
- Part time: 151 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A 100 HOUR INSP, A ROUTINE COMPRESSION TEST WAS CARRIED OUT AS PART OF ENGINE ON CONDITION PROGRAM IAW AN B041. A LEAK WAS NOTED ASSOCIATED WITH LOW COMPRESSION ON THE NR 5 CYL ASSY AT TOP DEAD CTR. THE PISTON WAS THEN PLACED AT BOTTOM DEAD CTR AND THE LEAK WAS PERSISTANT. CYL WAS SPRAYED WITH A WATER SOAP SOLUTION AND IT WAS DISCOVERED THAT AIR WAS LEAKING OUT BETWEEN THE CYL HEAD AND INTERFACE WITH THE CYL BORE. UPON FURTHER DETAILED INSP IT WAS FOUND THAT THE CYL HEAD WAS ACTUALLY COCKED TO ONE SIDE AND THERE WAS A DEFINITVE GAP BETWEEN THE CYL HEAD AND THE CYL BORE.  IN LIGHT OF THE RECENT ISSUING OF AD 2009-26-12 ON ECI CYL ON THESE ENGINES THE SAME SCENARIO WAS FOUND ON THIS ENGINE 0-470-RCS WITH A CYL ASSY OF ONLY 150.6 HOURS SINCE O/H AND INSTALLATION.  (TC 20100218008)
